Q and A

Question

What is causing my weight changes?

I have had HIV for over 10 years and have been taking treatment however I get so tired lately and my weight gain is up and down. What can I do to maintain my weight and also keep looking healthy? My local hospital no longer does check ups they just provide medication only.

Answer

Hi there,

Most people put on weight over the first six months of HIV treatment (ART) so it’s important to speak to your doctor about why your weight is varying. It’s also useful if you can provide more information such how much your weight varies by and what is your normal weight? It also helps to know your current CD4 count and what HIV treatment you are on. Some older HIV drugs area associated with body changes.  As you have been on treatment for over 10 years, there are lots of possible causes.

Do you have a good diet and exercise regularly?

Talking to your doctor is important with any symptoms – especially rash and weight. This i-Base services is not run by doctors, so we can’t diagnose symptoms. These symptoms might be related to other infections. I’m sorry that your hospital is not offering more general health check ups. Are there any smaller clinics or another doctor you can visit?

2 comments

  1. Simon Collins

    Hi Eva, good exercise and diet are the best ways to loose weight. Also, planning to do this steadily over time rather than rushing too loose weight. Some diet pills are definitely not good for your body, even though they don’t interact with HIV meds.

  2. Eve

    I’m on ARV’s and i exercise but i want to know if it’s safe for me to use slimming tablets, Herbal life or forever living to loose weight, they won’t increase my viral load?

Comment

Your e-mail address will not be published. Required fields are marked *